T Nation

Accutane and Steriods


#1

Hey guys,
question. I read on another post that is not a good idea to take accutane while you are on a cycle, because accutane messes with you hormones. Question is, if you are on a cycle an begin to get some serious acne, do use over the counter acne meds? Or is more accutane after the cycle. thaks for any input.


#2

I dont believe accutane messes your hormone levels but it might put a stress on your liver.
So if you
re going to use it during a cycle drop at least orals and stick with injectable`s.
And definitely get your liver levels checked.


#3

Accutane does cause a considerable stress on the liver and should not be used along side an oral steroid. Usually when dermatologists prescribe it blood tests are mandatory to check liver function. Of course the dose will play a role in the level of toxicity but the duration reccommeded in general is rather long. It was would wise to use an herbal supplement to assist your liver during usage. I have been using milk thistle for the last four years during both AAS and accutane use.


#4

Thanks for the feedback guys, i appreciate it!


#5

ACUTANE DOES MESS WITH HORMONE LEVELS, MY COUSIN IS ON IT RIGHT KNOW AND HE HAS TO GET BLOOD WORK EVERY 3 WEEKS AND THE DOCTORS ALWAYS ASKING HIM IF HE FEELS DEPRESSED. i PERSONALLY WOULDNT DO IT. IF ORAL IT COULD ALSO PUT A HUGE LOAD ON YOUR LIVER, CONSIDERING ACUTANE EFFECTS LIVER ENZYMES. INJECTABLE MIGHT BE OKAY, BUT WHO KNOWS


#6

I don't know about the combination of steroids and accutane. When I had to take accutane it definitely did some funky stuff to me. It was supposedly refuted that accutane was responsible for depression and a few suicides linked to it, but it did make me depressed, so much so that I had to stop taking it.


#7

On Accutane, I had no side effects except for chapped lips. But, yeah, I'll agree it changes some hormone levels. In fact, that's it's mechanism of action. For me Accutane worked amazingly well...before it I spent years trying all the OTC products, antibiotics, Retin-A, etc. Nothing else completely got rid of my acne, even when I was 25. Then I tried low dose of Accutane and within 2 months my face was completely clear. So while Accutane may not be for everyone, it's amazing for some people.

Also, I'd point out the it's been heavily used for over 20 years now, and for males it still hasn't been conclusively linked to any serious side effects. That doesn't mean its completely safe, or that no one suffers its side effects, of course. But, to me at least, it seems to be well worth the risk.


#8

What a bullshit threat is this turning out to be,guess what,the meals you eat will affect your hormone levels the porn movies your looking will affect your hormone levels..take a hammer and hit it to your forehead and your growth hormone levels will rise.
Ridiculous to blame accutane for messing hormone levels or affecting them, what
s next?Steroids make you kill your wife and son?


#9

Wow, nothing but pure intelligence here.

Craig


#10

Pretty much.

OP, as mentioned before it does affect the liver - take it after a cycle and with some liver support. I was on low-dose (10-20mg) for about 4 months after having acne since I was a teenager - it's cleared me up incredibly well.


#11

I actually had a rather atypical experience with Accutane. I took it at a high dose (80mg/day) for 3 months and didn't work very well for me.

A month after, I finally went to the dermatologist who put me on 2 different topical lotions, 2 antibiotic pills, and a corcitosteroid for the inflammation. It turned out to work miracles.

While my experience with Accutane wasn't as positive as I had hoped for (which could have very well been my fault, for not using it longer), I certainly did not have any changes in hormones or mood.


#12

great thread guys. thanks for the input. I have heard though, that once on accutane and you finish your treatment, you will probably be acne free for years, with the exception of maybe one pimple or two. Question is, will doing a cycle after your accutane treatment bring back all the bad breakouts again!!!


#13

Well I did some Mag-10 a few months back - although not a proper steroid, I did have some breakouts but they went away after a month or so.

I still get spots every now and then, but no where near like what I used to.